Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this areal flood warning at May 1, 2021, 5:56 AM CDT for Kleberg County, Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2021, 5:56 AM CDT (10:56 UTC)
- Expired
- May 1, 2021, 8:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this areal flood warning went out at May 1, 4:36 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 1, 4:36 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
436 AM CDT Sat May 1 2021
.SHORT TERM (Today through Sunday)...
Synoptic scale lift (700-300mb q-vector convergence and upper jet
dynamics) associated with an upper level disturbance will move
across the region today. MSAS analyses depict a persistent surface
low/boundary across the CWA. Expect the foregoing to generate
scattered/numerous/widespread convection today. NAM deterministic
run maintains a thermodynamic pattern conducive to efficient and
copious rainfall (expect for somewhat strong 0-6km vertical
shear) at least until 21 UTC today. Heavy rainfall has occurred
over the Coastal Plains early this morning, lowering the FFG
threshold values. Concur with WPC with regard to SLGT risk of
excessive rainfall for the portion of the CWA currently under the
FFA. Will maintain the FFA until 00z Sunday, although conditions
likely to transition to less favorable for heavy rainfall during
the 21-00z period. Concur with SPC of a Marginal risk of severe
with CAPE as the limiting factor. Will maintain the Coastal Flood
Advisory through 18z today, given likelihood that water levels
will reach 2ft during the times of high tide. P-ETSS suggest that
the 2ft threshold will be reached at Bob Hall Pier. Further, Ekman
forcing owing to east wind will contribute to higher water levels.
&&
.LONG TERM (Sunday Night through Friday)...
Dry conditions will return Sunday night into Monday before rain
chances once again increase Tuesday as an upper level system
approaches the region. With the passage of a cold front Tuesday,
sufficient moisture and instability is expected to be present which
could lead to the development of scattered showers thunderstorms.
The cold front is expected to move offshore Tuesday night with drier
conditions expected to filter in throughout the remainder of the
extended period.
The long term period begins with warm temperatures reaching up to
102 degrees across the Rio Grande and the Brush Country with all
other areas in the mid to upper 80s. Therefore, SPS conditions for
heat indices will be possible across the Brush Country Monday
afternoon. Behind the weak front, highs are expected to cool into
the 80s Tuesday and Wednesday before warmer temperatures return by
Thursday. Lows will remain mild Monday and Tuesday night with
temperatures in the 70s across the CWA. Temperatures are expected to
drop into the 60s Tuesday night through Friday night after the
frontal passage.
&&
.MARINE...
Showers/thunderstorms expected to continue today in response to an
approaching upper level disturbance, with will also contribute to
moderate onshore flow. Conditions will improve from west to east
this evening/tonight, as the upper system moves east. Drier
conditions are expected Sunday into next week with moderate to
strong southerly flow. The southerly flow is expected to become a
weak to moderate onshore flow by Monday afternoon before shifting
to an offshore flow by Tuesday evening behind a frontal passage. A
weak to moderate northwesterly flow is expected Tuesday night and
Wednesday before onshore flow returns Wednesday night into
Thursday. Small Craft Exercise Caution conditions will remain
possible Sunday night through Wednesday with brief periods of
Small Craft Advisory conditions, mainly across the offshore
waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 68 88 73 89 / 90 20 0 0 0
Victoria 74 67 85 71 87 / 100 50 10 0 0
Laredo 85 67 100 74 102 / 70 10 0 0 0
Alice 80 66 94 72 97 / 90 20 0 0 0
Rockport 78 70 83 74 85 / 100 30 0 0 0
Cotulla 82 65 98 73 101 / 80 10 0 0 0
Kingsville 78 66 92 72 94 / 90 20 0 0 0
Navy Corpus 76 70 82 74 84 / 90 30 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
Aransas Islands...Bee...Calhoun Islands...Coastal Aransas...
Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
Coastal Refugio...Coastal San Patricio...Goliad...Inland
Calhoun...Inland Kleberg...Inland Nueces...Inland Refugio...
Inland San Patricio...Jim Wells...Kleberg Islands...Live
Oak...Nueces Islands...Victoria.
Coastal Flood Advisory until 1 PM CDT this afternoon For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...None.
&&
WC/87...SHORT TERM
JCP/84...LONG TERMHazardous weather outlook, May 1, 5:18 AM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 518 AM CDT Sat May 1 2021 TXZ229>234-239>247-342>347-442-443-447-021030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 518 AM CDT Sat May 1 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Numerous to widespread thunderstorms today. Isolated to scattered thunderstorms this evening over the Coastal Bend. Coastal Flood Advisory in effect for the Middle Texas Coast until 1 PM CDT today. A Flash Flood Watch is in effect for the Coastal Plains until this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Coastal flooding may occur Sunday along the Middle Texas Coast during the times of high tide. Scattered thunderstorms will be possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-021030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 518 AM CDT Sat May 1 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous to widespread thunderstorms today. Scattered thunderstorms this evening through early tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms will be possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/84
In the hours before
Local storm report, May 1, 2:19 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
219 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM FLASH FLOOD 2 ENE FLOUR BLUFF 27.67N 97.28W
05/01/2021 NUECES TX PUBLIC
REPORT OF HEB PARKING LOT AND NEARBY STREETS
FLOODED WITH STRANDED CARS.
&&
EMFLocal storm report, May 1, 3:46 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
346 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM FLASH FLOOD 5 W CC NAS 27.70N 97.36W
05/01/2021 NUECES TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED.
&&
TCLocal storm report, May 1, 4:13 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM FLASH FLOOD 5 SSW CORPUS CHRISTI 27.73N 97.44W
05/01/2021 NUECES TX EMERGENCY MNGR
WATER CONTINUES TO RISE AT THE HOLLY AND 286
INTERSECTION. NO DRAINAGE.
&&
TCLocal storm report, May 1, 5:05 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLASH FLOOD 2 NNE CORPUS CHRISTI 27.82N 97.39W
05/01/2021 NUECES TX EMERGENCY MNGR
WATER IS COVERING SHORELINE ROAD ON NORTH
BEACH.
&&
TCLocal storm report, May 1, 5:42 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 AM FLASH FLOOD 4 WNW TELFERNER 28.85N 96.89W
05/01/2021 VICTORIA TX LAW ENFORCEMENT
59 N NEAR VICTORIA BLOCKED OFF FROM 185.
&&
JCPLocal storm report, May 1, 5:47 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 1 NNW BLOOMINGTON 28.65N 96.90W
05/01/2021 VICTORIA TX LAW ENFORCEMENT
STATE HIGHWAY 185 IS FLOODED WITH CARS
STALLED FROM 3RD TO 8TH STREET.
&&
JCPThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:01 PM CDT | Special Weather Statement | CRP | Webb | 44 min |
| Apr 30, 7:46 PM CDT | Special Weather Statement | CRP | La Salle | 44 min |
| Apr 30, 8:35 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 21 days |
| Apr 30, 8:38 PM CDT | River Flood Warning | CRP | Victoria | 21 days |
| Apr 30, 11:47 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 1, 12:02 AM CDT | Tornado Warning | CRP | Nueces | 18 min |
| May 1, 12:21 AM CDT | Areal Flood Warning | CRP | Nueces | 114 min |
| May 1, 12:29 AM CDT | Flash Flood Warning | CRP | Aransas, San Patricio | 3 hr |
| May 1, 2:10 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 1, 2:20 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 70 min |
| May 1, 2:39 AM CDT | Flash Flood Warning | CRP | Calhoun, Refugio, Victoria | 3 hr |
| May 1, 2:57 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 1, 3:32 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Calhoun, Jim Wells, Live Oak, Nueces and 2 more | 3 hr |
| May 1, 4:22 AM CDT | River Flood Warning | CRP | Nueces | 11 hr |
| May 1, 5:45 AM CDT | Areal Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 2 hr |
| May 1, 6:07 AM CDT | Special Marine Warning | CRP | 38 min | |
| May 1, 6:26 AM CDT | Areal Flood Warning | CRP | Aransas, Bee, Calhoun, Jim Wells, Nueces, Refugio and 1 more | 94 min |
| May 1, 9:21 AM CDT | Special Weather Statement | CRP | Dimmit | 24 min |
| May 1, 9:49 AM CDT | Special Weather Statement | CRP | Dimmit | 26 min |
| May 1, 10:48 AM CDT | Small Craft Advisory | CRP | 8 hr | |
| May 1, 11:29 AM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces, Refugio, San Patricio | 2 hr |
| May 1, 3:28 PM CDT | Areal Flood Advisory | CRP | Aransas, Nueces | 2 hr |
| May 1, 3:40 PM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 2 hr |
| May 1, 5:47 PM CDT | Areal Flood Advisory | CRP | Victoria | 118 min |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.